Alert archive / Kansas / High Wind Watches in 2015
High Wind Watch 1, NWS Wichita, KS
NWS Wichita, KS issued this high wind watch at Nov 9, 2015, 3:18 PM CST for 8 counties in Kansas. It took effect at Nov 11, 2015, 8:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 9, 2015, 3:18 PM CST (21:18 UTC)
- In effect from
- Nov 11, 2015, 8:00 AM CST
- Expired
- Nov 10, 2015, 1:04 PM CST
- In force
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Ellsworth County, KS, Harper County, KS, Kingman County, KS, Lincoln County, KS, Reno County, KS, Rice County, KS, Russell County, KS
The radar
The Wichita radar (KICT), 102 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.3 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1389 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
144 WWUS73 KICT 092118 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 318 PM CST MON NOV 9 2015 ...POWERFUL STORM SYSTEM WILL MOVE ACROSS THE CENTRAL PLAINS ON VETERANS DAY... .A VERY INTENSE LOW PRESSURE SYSTEM WILL DEEPEN ACROSS WESTERN KANSAS ON WEDNESDAY MORNING. AS THE LOW BEGINS TO MOVE INTO NORTHERN KANSAS BY MIDDAY WEDNESDAY...HIGH WINDS WILL DEVELOP ON ITS WESTERN SIDE. HIGH WINDS ARE LIKELY FROM LATE MORNING THROUGH THE EARLY EVENING HOURS WEDNESDAY. KSZ032-033-047-048-050-067-082-091-101130- /O.NEW.KICT.HW.A.0001.151111T1400Z-151112T0200Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO-KINGMAN-HARPER- INCLUDING THE CITIES OF...RUSSELL...SYLVAN GROVE...BEVERLY... BARNARD...GREAT BEND...ELLSWORTH...WILSON...LYONS...STERLING... HUTCHINSON...KINGMAN...ANTHONY...HARPER...ATTICA 318 PM CST MON NOV 9 2015 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. * WINDS...WILL BE WEST TO NORTHWEST AT 30 TO 40 MPH WITH GUSTS UP TO 55 MPH. * TIMING...LATE MORNING WEDNESDAY THROUGH WEDNESDAY EVENING. * IMPACTS...INTENSE CROSSWINDS ON NORTH SOUTH OPEN HIGHWAYS WILL MAKE TRAVEL DIFFICULT. LIGHT STRUCTURAL DAMAGE IS POSSIBLE, ESPECIALLY TO ROOFS. LIGHT OBJECTS MAY BE BLOWN AROUND. SOME COMMERCIAL POWER INTERRUPTION IS ALSO POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ KETCHAM
2 follow-up statements
538 WWUS73 KICT 100947 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 347 AM CST TUE NOV 10 2015 KSZ032-033-047-048-050-067-082-091-110000- /O.CON.KICT.HW.A.0001.151111T1400Z-151112T0200Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO-KINGMAN-HARPER- INCLUDING THE CITIES OF...RUSSELL...SYLVAN GROVE...BEVERLY... BARNARD...GREAT BEND...ELLSWORTH...WILSON...LYONS...STERLING... HUTCHINSON...KINGMAN...ANTHONY...HARPER...ATTICA 347 AM CST TUE NOV 10 2015 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... * WINDS...WEST 35 TO 45 MPH WITH GUSTS UP TO 55 MPH. * TIMING...VERY STRONG WINDS WILL DEVELOP DURING THE LATE MORNING HOURS WEDNESDAY AND CONTINUE THROUGH WEDNESDAY EVENING. * IMPACTS...INTENSE CROSSWINDS ON NORTH SOUTH OPEN HIGHWAYS WILL MAKE TRAVEL DIFFICULT. LIGHT STRUCTURAL DAMAGE IS POSSIBLE... ESPECIALLY TO ROOFS. LIGHT OBJECTS MAY BE BLOWN AROUND. SOME COMMERCIAL POWER INTERRUPTION IS ALSO POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
208 WWUS73 KICT 101904 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 104 PM CST TUE NOV 10 2015 KSZ032-033-047-048-050-111000- /O.UPG.KICT.HW.A.0001.151111T1400Z-151112T0200Z/ /O.NEW.KICT.HW.W.0001.151111T1400Z-151112T0200Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE- INCLUDING THE CITIES OF...RUSSELL...SYLVAN GROVE...BEVERLY... BARNARD...GREAT BEND...ELLSWORTH...WILSON...LYONS...STERLING 104 PM CST TUE NOV 10 2015 ...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 8 PM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 AM TO 8 PM CST WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS...NORTHWEST 35 TO 45 MPH WITH GUSTS UP TO 55 MPH. * TIMING...VERY STRONG WINDS WILL DEVELOP DURING THE MORNING HOURS WEDNESDAY AND CONTINUE THROUGH WEDNESDAY EVENING. * IMPACTS...INTENSE CROSSWINDS ON NORTH SOUTH OPEN HIGHWAYS WILL MAKE TRAVEL DIFFICULT. LIGHT STRUCTURAL DAMAGE IS POSSIBLE... ESPECIALLY TO ROOFS. LIGHT OBJECTS MAY BE BLOWN AROUND. SOME COMMERCIAL POWER INTERRUPTION IS ALSO POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH ARE EXPECTED. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE. && $$ KSZ049-051>053-111000- /O.NEW.KICT.HW.W.0001.151111T1400Z-151112T0200Z/ SALINE-MCPHERSON-MARION-CHASE- INCLUDING THE CITIES OF...SALINA...MCPHERSON...HILLSBORO... MARION...PEABODY...COTTONWOOD FALLS...STRONG CITY 104 PM CST TUE NOV 10 2015 ...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 8 PM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 AM TO 8 PM CST WEDNESDAY. * WINDS...WEST 35 TO 45 MPH WITH GUSTS UP TO 55 MPH. * TIMING...VERY STRONG WINDS WILL DEVELOP DURING THE MORNING HOURS WEDNESDAY AND CONTINUE THROUGH WEDNESDAY EVENING. * IMPACTS...INTENSE CROSSWINDS ON NORTH SOUTH OPEN HIGHWAYS WILL MAKE TRAVEL DIFFICULT. LIGHT STRUCTURAL DAMAGE IS POSSIBLE... ESPECIALLY TO ROOFS. LIGHT OBJECTS MAY BE BLOWN AROUND. SOME COMMERCIAL POWER INTERRUPTION IS ALSO POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH ARE EXPECTED. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE. && $$ KSZ067-082-091-111000- /O.UPG.KICT.HW.A.0001.151111T1400Z-151112T0200Z/ /O.NEW.KICT.WI.Y.0010.151111T1400Z-151112T0200Z/ RENO-KINGMAN-HARPER- INCLUDING THE CITIES OF...HUTCHINSON...KINGMAN...ANTHONY... HARPER...ATTICA 104 PM CST TUE NOV 10 2015 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 8 PM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 8 PM CST WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS...WEST 30 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING...STRONG WINDS WILL DEVELOP DURING THE MORNING HOURS WEDNESDAY AND CONTINUE THROUGH WEDNESDAY EVENING. * IMPACTS...INTENSE CROSSWINDS ON NORTH SOUTH OPEN HIGHWAYS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. LIGHT OBJECTS SUCH AS TRASH CANS AND LAWN FURNITURE MAY BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ068>072-083-092>096-098>100-111000- /O.NEW.KICT.WI.Y.0010.151111T1400Z-151112T0200Z/ HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-SEDGWICK-SUMNER-COWLEY-ELK- WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...NEWTON...EL DORADO...AUGUSTA... ANDOVER...ROSE HILL...EUREKA...MADISON...YATES CENTER...IOLA... HUMBOLDT...WICHITA...WELLINGTON...WINFIELD...ARKANSAS CITY... HOWARD...MOLINE...LONGTON...GRENOLA...NEODESHA...FREDONIA... CHANUTE...SEDAN...CEDAR VALE...COFFEYVILLE...INDEPENDENCE... PARSONS 104 PM CST TUE NOV 10 2015 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 8 PM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 8 PM CST WEDNESDAY. * WINDS...SOUTHWEST 30 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING...STRONG WINDS WILL DEVELOP DURING THE MORNING HOURS WEDNESDAY AND CONTINUE THROUGH WEDNESDAY EVENING. * IMPACTS...LIGHT OBJECTS SUCH AS TRASH CANS AND LAWN FURNITURE MAY BE BLOWN AROUND. TRAVEL MAY BE DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this high wind watch went out at Nov 9, 3:06 PM CST, 12 minutes earlier.
Area forecast discussion, Nov 9, 3:06 PM CST, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 306 PM CST MON NOV 9 2015 .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT) ISSUED AT 303 PM CST MON NOV 9 2015 A SUBTLE UPPER WAVE IS CURRENTLY MOVING EAST OF THE AREA EARLY TODAY WITH SUBSIDENCE IN ITS WAKE. THIS HAS LED TO CLEAR CONDITIONS AND WELL ABOVE SEASONAL NORMAL TEMPS. EXPECT MORE OF THE SAME TYPE OF CONDITIONS TONIGHT THROUGH TUE...AS SOUTHERLY WINDS CONTINUE ACROSS THE AREA. COULD EVEN SEE MAX TEMPS CLIMB INTO THE LOW 70S ACROSS SOUTH CENTRAL KS ON TUE...AS SURFACE WINDS SHIFT A LITTLE FURTHER TO THE SW WITH GOOD DOWNSLOPE CONDITIONS. TUE: WARM ADVECTION WILL CONTINUE FOR TUE AFTERNOON INTO TUE EVENING...WITH A SURFACE WARM FRONT EXPECTED TO PUSH NORTH ACROSS MOST OF THE FORECAST AREA FOR TUE AFTERNOON/EVENING. THIS SW FLOW WILL LEAD TO INCREASED MOISTURE ADVECTION/ISENTROPIC LIFT ACROSS THE EASTERN HALF OF THE FORECAST AREA FOR LATE TUE NIGHT...AS A SIGNIFICANT SHORTWAVE MAKES ITS WAY ACROSS THE SRN ROCKIES. THIS LIFT AND MOISTURE ADVECTION MAY LEAD TO SOME ISOLATED SHOWERS/STORMS DEVELOPING FOR AREAS EAST OF INTERSTATE 135 FOR LATE TUE NIGHT OR EARLY WED MORNING. BULK SHEAR INCREASES TO 40-50 KTS WITH ELEVATED INSTABILITY AROUND 1000 J/KG...POSSIBLY LEADING TO A FEW STRONG/SEVERE STORMS FOR THE MORNING HOURS ON WED. WED: THE VIGOROUS SHORTWAVE IS EXPECTED TO MOVE OUT OF THE SW ROCKIES AND INTO THE PLAINS FOR WED. BOTH THE GFS/ECMWF ARE IN GOOD AGREEMENT ON THE TRACK OF THIS MID/UPPER SYSTEM ACROSS NRN KS... PUSHING A DRY SLOT ACROSS THE AREA FOR THE DAYTIME HOURS...WITH THE MAIN DRYLINE MOVING EAST OF THE AREA BY AROUND 18Z. WILL MAINTAIN A MENTION OF ELEVATED STORMS THROUGH THE MORNING HOURS...BUT AS THE DRY SLOT PUSHES IN...MUCH OF THE AFTERNOON IS EXPECTED TO BE DRY AND WINDY IN THE WAKE OF THE DRYLINE. STRONG LOW LEVEL COLD ADVECTION...LARGE PRESSURE RISES WITHIN A LOW LEVEL AIRMASS CHARACTERIZED BY STEEP LAPSE RATES AND LARGE MOMENTUM TRANSFER SHOULD RESULT IN VERY STRONG WEST/NORTHWEST WINDS ACROSS THE FORECAST AREA FOR WED. CONDITIONS LOOK VERY FAVORABLE FOR A WIND ADVISORY AND POSSIBLY A HIGH WIND WARNING FROM LATE WED MORNING THROUGH WED EVENING. WITH THIS IN MIND...HAVE COORDINATED WITH SURROUNDING OFFICES TO ISSUE A HIGH WIND WATCH FOR AREAS WEST OF INTERSTATE 135. AN ELEVATED FIRE DANGER ALSO APPEARS LIKELY...SO HAVE ALSO GONE WITH A FIRE WEATHER WATCH FOR MOST AREAS THAT WILL LIKELY SEE A WIND ADVISORY/WARNING. SEE THE FIRE WEATHER SECTION BELOW FOR MORE DETAILS ON THIS HEIGHTENED FIRE WEATHER DAY. THINK MOST OF THE PRECIP ASSOCIATED WITH THE MAIN STORM SYSTEM WILL STAY NORTH OF THE AREA AS A PRONOUNCED DRY SLOT WORKS NORTH ACROSS THE AREA. STEEP LAPSE RATES MAY LEAD TO A FEW ISOLATED SHOWERS/SPRINKLES NORTH OF INTERSTATE 70. KETCHAM .LONG TERM...(THURSDAY THROUGH MONDAY) ISSUED AT 303 PM CST MON NOV 9 2015 ONCE THIS SYSTEM PULLS RAPIDLY EAST OF THE AREA ON WED NIGHT... EXPECT STRONG COLD ADVECTION IN ITS WAKE. THIS WILL LEAD TO TEMPS FALLING BACK TO MORE SEASONAL NUMBERS FOR THU-SAT AS A LARGE RIDGE OF HIGH PRESSURE MOVES ACROSS THE PLAINS. A WEAK SHORTWAVE IS EXPECTED TO MOVE ACROSS THE SRN AND CENTRAL PLAINS FOR LATE SUN. THIS MAY LEAD TO SLIGHT CHANCES OF SHOWERS FOR AREAS EAST OF THE KS TURNPIKE FOR SUN NIGHT OR EARLY MON...BUT CONFIDENCE IN THIS OCCURRING IS LOW...GIVEN LACK OF APPRECIABLE LOW LEVEL MOISTURE RETURN. KETCHAM && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING) ISSUED AT 1135 AM CST MON NOV 9 2015 SOUTHERLY WINDS WILL PICK UP THIS AFTERNOON AND CLOUDS SHALL START TO MOVE IN WITH THE ADVANCE OF MOISTURE FROM THE APPROACHING LOW DURING THIS FORECAST. CURRENT THOUGHTS ARE TO LEAVE THE FIRST PART OF THE FORECAST RELATIVELY UNTOUCHED AND VFR CONDITIONS WITH AFTERNOON GUSTY WINDS DIMINISHING AROUND SUNSET. SLIGHT ADJUSTMENTS WERE MADE AROUND 12Z TO ACCOUNT FOR THE CLOUDS. THE MODELS ARE SUGGESTING MVFR CEILINGS FOR ALL BUT KCNU. THERE IS SOME QUESTION TO THE ARRIVAL OF THE LOWER CEILINGS WHICH IS WHY THE THRESHOLD WAS JUST INTO MVFR BECAUSE THE MODELS SEEM TO BE GENEROUS WITH MOISTURE. TIMING HAS BEEN STAGGERED GIVEN ITS APPROACH FROM WEST TO EAST. PEARCE && .FIRE WEATHER... ISSUED AT 303 PM CST MON NOV 9 2015 AN ELEVATED FIRE DANGER EXISTS FOR WED...AS A VIGOROUS STORM SYSTEM LEADS TO VERY STRONG WEST/NORTHWEST WINDS FOR WED MORNING THROUGH WED EVENING. WIND GUSTS OF 35 TO 55 MPH...A RAPIDLY DRYING AIRMASS AND CURED FUELS WILL LEAD AN EXTREME GRASSLAND DANGER FOR MOST OF CENTRAL AND SOUTH CENTRAL KANSAS (MAINLY WEST OF THE KS TURNPIKE). HAVE GONE AHEAD AND ISSUED A FIRE WEATHER WATCH FOR A GOOD PORTION OF THE FORECAST AREA...ANTICIPATING THAT A RED FLAG WARNING WILL BE NEEDED FOR WED. ANY OUTDOOR BURNING IS STRONGLY DISCOURAGED...AS ANY FIRE WILL RAPIDLY GET OUT OF CONTROL. KETCHAM && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 48 71 60 62 / 0 10 20 10 HUTCHINSON 47 69 57 60 / 0 0 10 10 NEWTON 47 69 59 61 / 0 10 20 10 ELDORADO 47 70 60 63 / 0 10 20 10 WINFIELD-KWLD 48 71 60 63 / 0 10 20 10 RUSSELL 46 67 51 54 / 0 0 10 30 GREAT BEND 46 67 52 55 / 0 0 10 10 SALINA 47 68 56 60 / 0 0 20 30 MCPHERSON 47 68 56 60 / 0 0 10 10 COFFEYVILLE 41 70 59 67 / 10 10 20 40 CHANUTE 40 68 58 66 / 10 10 20 40 IOLA 41 68 58 65 / 10 10 20 40 PARSONS-KPPF 41 69 59 67 / 10 10 20 40 && .ICT WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR KSZ032-033-047>053-067>072-082-083-091>093. HIGH WIND WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR KSZ032-033-047-048-050-067-082-091. &&
Hazardous weather outlook, Nov 9, 4:58 AM CST, 10 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 458 AM CST MON NOV 9 2015 KSZ032-033-047>053-067>072-082-083-091>096-098>100-101100- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 458 AM CST MON NOV 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT THE GRASSLAND FIRE DANGER INDEX WILL CLIMB INTO THE VERY HIGH CATEGORY ACROSS MUCH OF CENTRAL AND SOUTH CENTRAL KANSAS THIS AFTERNOON...GENERALLY ALONG AND WEST OF INTERSTATE 135. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY VERY HIGH GRASSLAND FIRE DANGER IS FORECAST FOR MUCH OF THE AREA DURING THE AFTERNOON HOURS ON TUESDAY. INCREASING WEST TO NORTHWEST WINDS ON WEDNESDAY WILL DRIVE THE GRASSLAND FIRE DANGER INTO THE EXTREME CATEGORY ACROSS MUCH OF CENTRAL AND SOUTH CENTRAL KANSAS. THUNDERSTORMS ARE FORECAST TUESDAY NIGHT INTO WEDNESDAY. SOME STRONG STORMS ARE POSSIBLE ACROSS THE AREA...BUT ORGANIZED SEVERE STORMS ARE NOT ANTICIPATED. THE MAIN THREAT WOULD BE 55 MPH WINDS AND NICKEL-SIZED HAIL. SUSTAINED WINDS OF 35 TO 40 MPH ARE FORECAST OVER MUCH OF THE AREA ON WEDNESDAY...WITH GUSTS EXCEEDING 50 MPH OVER CENTRAL KANSAS ON WEDNESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 9, 3:35 PM CST | Fire Weather Watch | ICT | Allen, Barton, Butler, Chase, Chautauqua, Cowley and 17 more | 21 hr |
Nearby
High Wind Watches in Kansas, 2015Every high wind watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.